Alert archive / Maine / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Caribou, ME

April 30, 2008Aroostook County, Maine

NWS Caribou, ME issued this flash flood warning at Apr 30, 2008, 3:22 PM EDT for Aroostook County, Maine. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2008, 3:22 PM EDT (19:22 UTC)
Expired
Apr 30, 2008, 9:15 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
Moderate

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 87 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 301929
FFWCAR
MEC003-010115-
/O.NEW.KCAR.FF.W.0001.080430T1922Z-080501T0115Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
322 PM EDT WED APR 30 2008

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR A DAM FAILURE IN...
  EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...

* UNTIL 915 PM EDT

* AT 322 PM EDT...THE MILL POND DAM IS IN DANGER OF FAILING CAUSING   
  FLASH FLOODING DOWNSTREAM ON THE SALMON BROOK. 

* AFFECTED LOCATIONS INCLUDE WASHBURN AND WADE.

THE MILL POND DAM ON THE SALMON BROOK UPSTREAM FROM THE AROOSTOOK 
RIVER IS BREAKING DOWN. THE UPPER END OF THE DAM IS GIVING WAY WITH 
WATER FLOODING WOODED AREAS. 12 FEET OF WATER SITS BEHIND THE LOWER 
END OF THE DAM AND IF THE LOWER END BREACHES...A 6 TO 7 FOOT OF 
WATER WILL MOVE DOWNSTREAM AFFECTING HOMES. BE PREPARED FOR FLOODING. 
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL
RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED
EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772...OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND
ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4689 6815 4675 6793 4665 6805 4679 6828

$$

HEWITT
2 follow-up statements
000 
WGUS71 KCAR 302240
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
640 PM EDT WED APR 30 2008

MEC003-010115-
/O.CON.KCAR.FF.W.0001.000000T0000Z-080501T0115Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
640 PM EDT WED APR 30 2008

...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL
915 PM EDT FOR EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...

AT 640 PM EDT...

AFFECTED LOCATIONS INCLUDE WASHBURN AND WADE

THE MILL POND DAM ON THE SALMON BROOK UPSTREAM FROM THE AROOSTOOK 
RIVER IS HOLDING ITS OWN AND CONTINUES TO BE MONITORED. THE UPPER 
END OF THE DAM IS GIVING WAY WITH WATER FLOODING WOODED AREAS. 12 
FEET OF WATER IS LOCATED BEHIND THE LOWER END OF THE DAM AND IF THE 
LOWER END BREACHES...A 6 TO 7 FOOT WALL OF WATER WILL MOVE 
DOWNSTREAM AFFECTING HOMES. BE PREPARED FOR FLOODING. TAKE NECESSARY 
PRECAUTIONS IMMEDIATELY.

PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL
RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED
EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772... OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND
ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4689 6815 4675 6793 4665 6805 4679 6828

$$

NORCROSS
000 
WGUS71 KCAR 010124
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
924 PM EDT WED APR 30 2008

MEC003-010200-
/O.EXP.KCAR.FF.W.0001.000000T0000Z-080501T0115Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
924 PM EDT WED APR 30 2008

...THE FLASH FLOOD WARNING FOR A DAM FAILURE EXPIRED AT 915 PM EDT 
FOR EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...

THE MILL POND DAM ON THE SALMON BROOK UPSTREAM FROM THE AROOSTOOK 
RIVER CONTINUES TO HOLD ITS OWN AND CONTINUES TO BE MONITORED. THE 
UPPER END OF THE DAM HAS BEEN WEAKENED. 12 FEET OF WATER IS LOCATED 
BEHIND THE LOWER END OF THE DAM AND IF THE LOWER END BREACHES...A 6 
TO 7 FOOT WALL OF WATER COULD MOVE DOWNSTREAM AFFECTING HOMES. THE 
SITUATION HAS BEEN STABILIZING THROUGH THE EVENING. THUS...THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...DUE TO THE 
WEAKENING OF THE DAM AND THE CONTINUED ELEVATED STREAM LEVELS A 
FLASH FLOOD WATCH WILL BE IN EFFECT OVERNIGHT THROUGH THURSDAY 
MORNING FOR THE AREA DOWNSTREAM FROM THE DAM INCLUDING THE TOWNS OF 
WASHBURN AND WADE. PEOPLE BELOW THE DAM SHOULD REMAIN ALERT 
OVERNIGHT AND BE PREPARED TO TAKE IMMEDIATE ACTIONS IF THE DAM WERE 
TO BREAK.  

PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL
RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED
EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS.

TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772... OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND
ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4689 6815 4675 6793 4665 6805 4679 6828

$$

NORCROSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:09 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 30, 3:09 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EDT WED APR 30 2008

.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT
AND THURSDAY. HIGH PRESSURE WILL REMAIN OVER MOST OF THE AREA
FRIDAY EXCEPT FOR AROOSTOOK COUNTY WHERE WEAK TROUGHING MAY PRODUCE
CLOUDS AND SCATTERED SHOWERS. HIGH PRESSURE WILL THEN BUILD ACROSS
THE ENTIRE STATE FOR THE WEEKEND.
&&

.NEAR TERM /THROUGH THURSDAY/...
SIGNIFICANT HYDRO ISSUES ACROSS THE CWA ATTM...SPCLY CENTRAL W
AND N... THESE ADDRESSED IN MORE DETAIL BLO.

SYSTEM WHICH BROUGHT ANYWHERE FROM 1-4 INCHES OF RAIN TO OUR FA
OVER THE PAST 24-36 HRS HAS MOVED N OF THE AREA. IN ITS WAKE IS A
CYCLONIC FLOW OF QUITE COOL BUT DRIER AIR WHICH HAS LED TO WDSPRD
SC CIGS ACROSS MUCH OF THE REGION. SAT PIX SHOW DOWNSLOPE AFFECTS
HAVE LED TO SOME DRYING AND DCRS IN THE CLD CVR ACROSS DOWNEAST
AREAS.. ALSO SEEING SOME EROSION OF THE CLDS ACROSS FAR WRN AREAS
AND TO AREAS IMMEDIATELY UPSTREAM OF THERE... GUIDANCE SUGGESTS
CLEARING ACROSS CENTRAL AND NRN AREAS LATER THIS AFTN BUT AM A
LITTLE CONCERNED BASED UPON SAT PIX TRENDS AND THICKNS OF THE CLD
CVR ACROSS THE AREA THAT THIS MAY BEE A BIT OPTIMISTIC... WILL SET
UP CLD GRIDS TO SHOW DCRS IN CLDS BY ERLY EVE ACROSS CENTRAL AREAS
AND LATER THIS EVE ACROSS THE N...

WEAK RDG OF HGH PRES SHOULD BUILD INTO THE AREA OVRNT TNGT AND
REMAIN THRU THU. XPCT THIS TO LEAD TO PARTLY TO MOSTLY SUNNY SKIES
ACROSS THE FA ON THU BUT STILL COOL TEMPS...
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE CENTERED EAST OF JAMES BAY WILL CONTINUE TO RIDGE
ACROSS THE REGION THURSDAY NIGHT AND EARLY FRIDAY. SOME DIFFERENCE IN
THE MODELS WITH WEAK TROUGHING OVER NEW BRUNSWICK FOR LATE FRIDAY
AND FRIDAY NIGHT. NAM KEEPS TROUGHING EAST OF THE BORDER BUT GFS
MOVES TROUGHING WESTWARD INTO EASTERN PORTIONS OF THE FORECAST
AREA. WILL COMPROMISE BETWEEN THE TWO MODELS AND INTRODUCE
SCATTERED SHOWERS INTO NORTHEAST SECTIONS FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. AT THIS TIME EXPECT ANY SHOWERS TO BE LIGHT WITH
QPF AMOUNTS AROUND A TENTH OF AN INCH. AS UPPER RIDGE JUST WEST OF
THE REGION CONTINUES TO STRENGTHEN AND BUILD SLOWLY
EASTWARD...WEAK TROUGHING WILL DISSIPATE LATE FRIDAY NIGHT. HIGH
PRESSURE THEN BUILDS OVER THE REGION SATURDAY WITH PLENTY OF
SUNSHINE FOR THE REGION.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GMOS HAS COME IN LINE WITH ECMWF SOLUTION SO PRIMARILY USED THE
GMOS FOR THE LONG TERM. STRONG HIGH PRESSURE WILL CONTINUE TO
PROVIDE A SUNNY DAY ON SUNDAY. UPPER TROUGH TO THE WEST WILL
SLOWLY APPROACH THE REGION EARLY NEXT WEEK WITH INCREASE IN CLOUDS
AND SHOWERS BY MONDAY NIGHT CONTINUING THROUGH WEDNESDAY.
&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MNLY VFR CONDS XPCTD TO PERSIST AT ALL TAF SITES THRU THU...

EXPECT VFR CONDITIONS THURSDAY NIGHT THROUGH MONDAY EXCEPT FOR
MVFR CONDITIONS IN ANY SHOWERS ACROSS THE NORTHERN SITES FRIDAY
AFTERNOON INTO FRIDAY EVENING.
&&

.MARINE...
NEAR TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA THRU THE NEAR TERM...

SHORT TERM: QUIET CONDITIONS TO CONTINUE OVER THE WATERS THROUGH
THE SHORT TERM. USED A BLEND OF THE NAM AND GFS FOR WINDS AND
WNAWAVE FOR SEAS.
&&

.HYDROLOGY...
SEVERAL RIVERS ACROSS THE CWA CURRENTLY AT OR ABOVE FLOOD STAGE AT
TIME. FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS: ST JOHN AT
FORT KENT...ALLAGASH RIVER ABOVE ALLAGASH...BIG BLACK RIVER NEAR
DEPOT MOUNTAIN...FISH RIVER ABOVE FORT KENT...AROOSTOOK RIVER BELOW
MASARDIS...PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT...MATTAWAMKEAG
RIVER AT MATTAWAMKEAG...EAST BRANCH PENOBSCOT RIVER ABOVE
GRINDSTONE...PENOBSCOT RIVER AT WEST ENFIELD...PENOBSCOT RIVER AT
EDDINGTON...AND THE PISCATAQUIS RIVER AT MEDFORD.

PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR INFORMATION
REGARDING SPECIFIC CREST TIMES FOR THE ABOVE REFERENCED RIVERS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ001>006-010-011-
     015-031.
MARINE...NONE.

&&

NEAR TERM...KHW
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...KHW
MARINE...KHW/FOSTER
HYDROLOGY...DUDA/HEWITT
Hazardous weather outlook, Apr 30, 4:08 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
408 AM EDT WED APR 30 2008

MEZ001>006-010-011-015-031-010815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
408 AM EDT WED APR 30 2008

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR
FURTHER UPDATES ON THIS WEATHER SITUATION.

MEZ016-017-029-030-032-010815-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
408 AM EDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-010815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
408 AM EDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FITZSIMMONS

In the hours before

Local storm report, Apr 30, 10:37 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1037 AM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            GLENBURN                44.91N 68.85W
04/29/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            STATE ROUTE 221 IN GLENBURN FLOODED.

1000 PM     FLOOD            2 N EAGLE LAKE          47.07N 68.59W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.

1000 PM     FLOOD            10 S MILLINOCKET        45.51N 68.71W
04/29/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
            HAS BEEN DAMAGED AND IS CLOSED.

1000 PM     FLOOD            BROWNVILLE              45.31N 69.03W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
            BROWNVILLE FLOODED.

1000 PM     FLOOD            MILO                    45.25N 68.99W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            LAKEVIEW ROAD IN MILO FLOODED.

1000 PM     FLOOD            SEBEC                   45.27N 69.12W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            SEBEC VILLAGE ROAD IN SEBEC FLOODED.

1000 PM     FLOOD            GUILFORD                45.17N 69.39W
04/29/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            HUDSON AVENUE IN GUILFORD WASHED OUT.

1000 PM     FLOOD            CHARLESTON              45.08N 69.04W
04/29/2008                   PENOBSCOT          ME   PUBLIC

            STATE ROUTE 15 IN CHARLESTON WASHED OUT.

1000 PM     FLOOD            DEXTER                  45.02N 69.29W
04/29/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
            SPOTS.

1000 PM     FLOOD            ABBOT                   45.19N 69.45W
04/29/2008                   PISCATAQUIS        ME   PUBLIC

            BACK ABBOT ROAD IN ABBOT FLOODED.

1000 PM     FLOOD            HAMPDEN                 44.74N 68.84W
04/29/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            US ROUTE 1A IN HAMPDEN FLOODED.

1000 PM     FLOOD            CASTINE                 44.39N 68.80W
04/29/2008                   HANCOCK            ME   DEPT OF HIGHWAYS

            STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.

1000 PM     FLOOD            5 W CLAYTON LAKE        46.61N 69.63W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.

1000 PM     FLOOD            4 E CLAYTON LAKE        46.61N 69.44W
04/29/2008                   AROOSTOOK          ME   PUBLIC

            THE REALTY ROAD AT UMSASKIS FLOODED.

0400 AM     FLOOD            PORTAGE                 46.76N 68.48W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            CAMPS FLOODED AT PORTAGE LAKE.

0400 AM     FLOOD            ASHLAND                 46.63N 68.41W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            GARFIELD ROAD WASHED OUT.

0413 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT

0510 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            THE PEARLEY BROOK ROAD WAS WASHED OUT

0510 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            CHURCH STREET FLOODED IN FORT KENT

0700 AM     FLOOD            ALLAGASH                47.08N 69.04W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 WASHED OUT.

0700 AM     FLOOD            SAINT FRANCIS           47.17N 68.89W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.

0700 AM     FLOOD            DICKEY                  47.11N 69.09W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            ROUTE 161 WASHED OUT.

0700 AM     FLOOD            MILLINOCKET             45.66N 68.71W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.

0700 AM     FLOOD            GRINDSTONE              45.74N 68.59W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            ROUTE 11 WASHED OUT.

0700 AM     FLOOD            HOWLAND                 45.24N 68.66W
04/30/2008                   PENOBSCOT          ME   EMERGENCY MNGR

            MANY ROADS WASHED OUT IN TOWN.

0835 AM     FLOOD            WASHBURN                46.79N 68.16W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
            WATER.

1000 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.

&&

JAH
Local storm report, Apr 30, 11:48 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1148 AM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            2 N VAN BUREN           47.19N 67.94W
04/30/2008                   XXX                XX   EMERGENCY MNGR

            MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
            FLOODING.

&&

JAH
Local storm report, Apr 30, 1:01 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
101 PM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            FORT KENT               47.26N 68.59W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            RTE 11 AND RTE 1 IN FORT KENT CLOSED.

1100 AM     FLOOD            ISLAND FALLS            46.01N 68.27W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            OLD PATTEN ROAD CLOSED. RTE 2 WATER OVER ROAD STILL OPEN
            AT THIS TIME.

1100 AM     FLOOD            WASHBURN                46.79N 68.16W
04/30/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            WATCHING MILL POND DAM.

1100 AM     FLOOD            GREENFIELD              45.05N 68.48W
04/30/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            MINOR FLOODING ON GREENBUSH RD...DOW RD.

1100 AM     FLOOD            WEST SEBOEIS            45.53N 68.88W
04/30/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            ROAD WASHED OUT.

1100 AM     FLOOD            MACWAHOC                45.63N 68.26W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            BANCROFT RD FLOODING 7 FT FROM RD. RTE 157 OVR RD.

1100 AM     FLOOD            DOVER-FOXCROFT          45.18N 69.23W
04/30/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            SOUTH ST. LOWER END OF LINCOLN ST. RTE 7. MINOR FLOODING
            ROADS STILL OPEN.

1100 AM     FLOOD            LINCOLN                 45.36N 68.51W
04/30/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            NORTH CHESTER RD NEAR BUTTERFIELD RIDGE RD CLOSED.

1100 AM     FLOOD            EAST MILLINOCKET        45.63N 68.57W
04/30/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            HATHOWAY RD CLOSED.

1100 AM     FLOOD            TOPSFIELD               45.42N 67.74W
04/30/2008                   WASHINGTON         ME   DEPT OF HIGHWAYS

            WATCHING RTE 6.

1100 AM     FLOOD            VAN BUREN               47.16N 67.94W
04/30/2008                   AROOSTOOK          ME   CO-OP OBSERVER

            BOAT DOCK UNDERWATER.

1130 AM     FLOOD            2 N VAN BUREN           47.19N 67.94W
04/30/2008                   XXX                XX   EMERGENCY MNGR

            MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
            FLOODING.

&&

RLN
Local storm report, Apr 30, 1:18 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
118 PM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            MILO                    45.25N 68.99W
04/30/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
            WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
            SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
            FT SECTION OF RD.

&&

RICHARDN
Local storm report, Apr 30, 1:43 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
143 PM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            MASARDIS                46.50N 68.36W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            RTE 11 CLOSED FROM THE MILL IN MASARDIS TO KNOWLES
            CORNER.

0115 PM     FLOOD            FRENCHVILLE             47.28N 68.38W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            RTE 1 NEAR ROSE ROSETTE RESTAURANT HAS FLOODED. OPEN ONLY
            TO MDOT AND EMERGENCY RESPONSE.

0115 PM     FLOOD            4 NNW SMYRNA MILLS      46.18N 68.20W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            RTE 212 BTWN SMYRNA MILLS AND KNOWLES CORNER CLOSED DUE
            TO RD FAILURE.

0115 PM     FLOOD            PATTEN                  46.00N 68.45W
04/30/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            RTE 11 PATTEN TO KNOWLES CORNER CLOSED DUE TO ROAD
            FAILURE.

0115 PM     FLOOD            STACYVILLE              45.86N 68.51W
04/30/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            RTE 11 STACYVILLE TO MEDWAY UNDER WATER CLOSED.

0115 PM     FLOOD            MATTAWAMKEAG            45.51N 68.36W
04/30/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            WATER OVR RD.

0115 PM     FLOOD            ISLAND FALLS            46.01N 68.27W
04/30/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            RD FLOODED BY D AND D PAVING.

0115 PM     FLOOD            MILO                    45.25N 68.99W
04/30/2008                   PISCATAQUIS        ME   LAW ENFORCEMENT

            MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
            WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
            SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
            FT SECTION OF RD.

&&

RICHARDN
Local storm report, Apr 30, 2:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
222 PM EDT WED APR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            MEDWAY                  45.61N 68.53W
04/30/2008                   PENOBSCOT          ME   DEPT OF HIGHWAYS

            RTE 11 TO GRINDSTONE CLOSED. ROAD TO BAXTER STATE PARK
            FROM MILLINOCKET CLOSED.

&&

RICHARDN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:14 PM EDTAreal Flood AdvisoryCARHancock, Penobscot, Washington104 min
Apr 29, 11:09 PM EDTRiver Flood WarningCARPenobscot64 hr
Apr 29, 11:09 PM EDTRiver Flood WarningCARPenobscot3 days
Apr 29, 11:09 PM EDTRiver Flood WarningCARAroostook19 hr
Apr 30, 6:00 AM EDTAreal Flood WarningCARAroostook, Penobscot, Piscataquis10 hr
Apr 30, 12:03 PM EDTRiver Flood WarningCARPiscataquis17 hr
Apr 30, 3:49 PM EDTAreal Flood WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington44 hr

Nearby

Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.